Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Melbourne, FL

June 19, 2019Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 3:13 PM EDT for Orange County, Osceola County, Florida. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 3:13 PM EDT (19:13 UTC)
Expired
Jun 19, 2019, 4:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:19 PM EDTTSTM WND DMG4 Sw Buena Ventura Lake, FLLARGE TREE DOWNED ACROSS SUNRAIL TRAIN TRACKS AT MAGNOLIA AVENUE CROSSING IN KISSIMMEE. TIME ESTIMATED FROM AIRPORT OBSERVATION IN PROXIMITY TO THE LOCATION. FROM WESH TV.
Jun 19, 3:19 PM EDTTSTM WND DMG4 Sw Buena Ventura Lake, FLTREE FELL ON A CAR ON NORTH BEAUMONT AVE IN KISSIMMEE. TIME ESTIMATED BASED ON RADAR.
Jun 19, 3:19 PM EDTTSTM WND GST 465 Ene Intercession City, FLMEASURED WIND GUST 40 KNOTS AT THE KISSIMMEE GATEWAY AIRPORT.
Jun 19, 3:25 PM EDTTSTM WND DMG3 W Buena Ventura Lakes, FLTREE FELL ON A HOUSE ON COUNTRY BLVD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WUUS52 KMLB 191913
SVRMLB
FLC095-097-192000-
/O.NEW.KMLB.SV.W.0049.190619T1913Z-190619T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
313 PM EDT Wed Jun 19 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  South central Orange County in east central Florida...
  Northwestern Osceola County in east central Florida...

* Until 400 PM EDT.

* At 313 PM EDT, a severe thunderstorm was located over Celebration,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2843 8146 2833 8114 2814 8149 2814 8152
      2820 8152 2826 8156 2826 8166 2834 8166
TIME...MOT...LOC 1913Z 246DEG 13KT 2831 8154 

HAIL...<.75IN
WIND...60MPH
 
$$

Sedlock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:25 AM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 19, 9:25 AM EDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
925 AM EDT Wed Jun 19 2019

.DISCUSSION...

Early morning convection continues to push eastward, but has been on
the wane since sunrise. Patchy very light rain can be expected north
of Lake Kissimmee and Melbourne this morning, with a few heavier
showers and an isolated storm to the south...especially Okeechobee
Co and the Treasure Coast counties. This activity will gradually
diminishing through the late morning hours.

The surface ridge axis extends across the southern peninsula this
morning. Besides the above mentioned precip, extensive debris
cloudiness is spreading over the area this morning which is expected
to delay heating a bit. Morning sounding from Cape Canaveral shows
plentiful moisture with precipitable water values 2.02 inches. Wind
profilers near the Cape have veered more WSW and increased to 20-
25kt through mid levels...so storm motion expected to be faster
around 30 mph today. Also mid level trof/vort energy aloft moving
eastward over the peninsula from the NE gulf region today. Main
concern with storms today besides the lightning will be strong to
marginally severe gusts. May nudge maxes down and PoPs up a bit
based on latest trends.

&&

.AVIATION...Brief MVFR reductions possible in SHRA around KFPR-KSUA
until ~15Z. Timing of afternoon convection may be delayed a bit
given morning convection and associated debris clouds/delayed
heating. Once SHRA/TSRA start to form early this afternoon, expect
numerous SHRA/TS pushing from W-E near 30KT. Threat for wind gusts
30-40KT+ from west looks to be higher today than the past few.

&&

.MARINE...Main concern for boaters today will be strong storms with
potential for 34kt+ gusts pushing across the intracoastal and
coastal waters from the mainland this afternoon and early evening.
Outside of storms...winds SW-W 10-15kt and seas 2 ft or less near
shore...2-3 feet offshore.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Glitto/Sedlock
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1043 AM EDT Wed Jun 19 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200245-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1043 AM EDT Wed Jun 19 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A few showers and lightning storms will push off the Treasure
Coast late this morning. After a brief midday lull in activity,
showers and lightning storms will begin to form again early this
afternoon and become numerous during the mid and late afternoon.

Storms will move rapidly eastward today around 30 MPH, and will
be easily capable of producing wind gusts above 40 mph, with
isolated damaging wind gusts in excess of 55 mph possible in a
few storms. Frequent lightning and wind-driven torrential
downpours of 1 to 2 inches will also occur in a few storms.

If you are outdoors today, be alert to the potential for strong
storms rapidly approaching from the west. Move indoors to safety
at the first sign of threatening skies or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Due to the fast storm motion today, the threat for wind gusts at
or above 35 knots will be greater than in previous days on area
lakes, the Intracoastal Waterway, and the near shore Atlantic.
Move to safe harbor well in advance of storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Storm coverage will be much lower from late week through the
weekend and into early next week compared to the last several
days. Any Florida thunderstorm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.

With lower coverage of storms expected, afternoon temperatures
and heat indices will rise, reaching between 100 and 105 degrees
the next few days, especially over the interior.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if any severe weather warnings are issued for their area today.

Cristaldi/Glitto

In the hours before

Special weather statement, Jun 19, 1:00 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
100 PM EDT Wed Jun 19 2019

FLZ044>046-144-191745-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
100 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...LAKE AND
WESTERN ORANGE COUNTIES UNTIL 145 PM EDT...

At 100 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eustis to near Mascotte to 7 miles northeast of
Dade City. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sanford, Apopka, Altamonte Springs, Ocoee and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near a lake get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2879 8195 2896 8186 2896 8166 2898 8166
      2899 8136 2896 8137 2892 8135 2888 8137
      2886 8135 2885 8136 2885 8134 2879 8134
      2835 8160 2835 8179 2836 8179 2836 8186
      2835 8186 2835 8196
TIME...MOT...LOC 1700Z 253DEG 18KT 2886 8172 2862 8189 2843 8210

Sedlock
Special weather statement, Jun 19, 1:54 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Wed Jun 19 2019

FLZ041-044-141-191900-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
154 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 300
PM EDT...

At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.

LAT...LON 2910 8090 2899 8082 2887 8140 2914 8140
      2930 8100
TIME...MOT...LOC 1753Z 261DEG 17KT 2904 8126

Sedlock
Local storm report, Jun 19, 2:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
225 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND GST     SANFORD AIRPORT         28.78N 81.24W
06/19/2019  M39.00 MPH       SEMINOLE           FL   ASOS

            GUST TO 34 KNOTS FROM THE WEST.

0214 PM     TSTM WND GST     DAYTONA INTERNATIONAL S 29.19N 81.07W
06/19/2019  M53.00 MPH       VOLUSIA            FL   EMERGENCY MNGR

            GUST TO 46 KNOTS FROM THE SW.

0220 PM     TSTM WND GST     DAYTONA BEACH AIRPORT   29.18N 81.06W
06/19/2019  M44.00 MPH       Volusia            FL   ASOS

            GUST TO 38 KNOTS FROM THE SW.

&&

PG
Local storm report, Jun 19, 2:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 NW HOLLY HILL         29.30N 81.11W
06/19/2019  M41 MPH          Volusia            FL   AWOS

            MEASURED WIND GUST AT ORMOND BEACH MUNICIPAL AIRPORT.

&&

JCP
Local storm report, Jun 19, 2:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
239 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     4 NNW LAKE JESSUP       28.78N 81.24W
06/19/2019  M42 MPH          Seminole           FL   ASOS

            MEASURED WIND GUST AT THE ORLANDO SANFORD INTERNATIONAL
            AIRPORT.

&&

JCP
Special weather statement, Jun 19, 3:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 19 2019

FLZ045-053-191945-
Osceola FL-Orange FL-
301 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.

LAT...LON 2852 8137 2834 8126 2814 8152 2820 8152
      2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1900Z 240DEG 24KT 2827 8160

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:00 PM EDTSpecial Weather StatementMLBLake45 min
Jun 19, 1:54 PM EDTSpecial Weather StatementMLBVolusia66 min
Jun 19, 2:10 PM EDTSpecial Marine WarningMLB2 hr
Jun 19, 3:01 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 19, 3:06 PM EDTSpecial Marine WarningMLB3 hr
Jun 19, 3:26 PM EDTSpecial Weather StatementMLBSeminole49 min
Jun 19, 3:37 PM EDTSpecial Weather StatementMLBOrange38 min
Jun 19, 3:53 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola67 min
Jun 19, 4:22 PM EDTSpecial Weather StatementMLBOsceola23 min
Jun 19, 4:26 PM EDTSpecial Weather StatementMLBLake49 min
Jun 19, 4:39 PM EDTSpecial Weather StatementMLBOkeechobee51 min
Jun 19, 5:13 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola47 min
Jun 19, 5:18 PM EDTTornado WarningMLBOrange, Osceola27 min
Jun 19, 5:22 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole, Volusia53 min
Jun 19, 5:31 PM EDTSpecial Marine WarningMLB119 min
Jun 19, 5:36 PM EDTSpecial Weather StatementMLBIndian River39 min
Jun 19, 6:14 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.